NCLEX RN Practice Question 445

Free NCLEX Practice Questions.

Take Practice Question # 445


 

Nclex Practice Questions:

 

Disequilibrium syndrome

Description

  • A rapid change in the composition of the extracellular fluid occurs during hemodialysis.
  • Solutes are removed from the blood faster than from the cerebrospinal fluid and brain; fluid is pulled into the brain, causing cerebral edema.
  • Occurs more frequently in a new client during the initial onset of hemodialysis.

Assessment

  • Nausea and vomiting
  • Headache
  • Hypertension
  • Restlessness and agitation
  • Muscle cramps
  • Confusion
  • Seizures

Interventions

  • Slow or stop the dialysis.
  • Notify the physician if signs of disequilibrium syndrome occur.
  • Reduce environmental stimuli.
  • Prepare to administer intravenous hypertonic saline solution, albumin, or mannitol (Osmitrol) if prescribed.
  • Prepare to dialyze the client for a shorter period of time at reduced flow rates to prevent its occurrence.

You May also read this

Leave a Reply

© 2019 Medicalestudy.com